Wisconsin, 2016

Winter Weather in Wisconsin, April 8, 2016

April 8, 2016 · NWS MKX · 15 events in 15 counties and zones

Bursts of heavy snow showers including a steadier band of snow along a cold front made for hazardous driving conditions. The 1-3 inches of snow and brisk northerly winds reduced visibilities to below 1 mile at times along with snow covered roads.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Bursts of heavy snow showers including a steadier band of snow along a cold front made for hazardous driving conditions. The 1-3 inches of snow and brisk northerly winds reduced visibilities to below 1 mile at times along with snow covered roads. Numerous slide-offs and accidents occurred across Southeast WI and portions of South Central WI.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 8, 3:03 AM CST, 6 hours 57 minutes earlier.

Area forecast discussion, Apr 8, 3:03 AM CST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CDT FRI APR 8 2016

.TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH.

A N-S BAND OF MOSTLY SNOW WILL MOVE EWD ACROSS SRN WI THIS MORNING.
A SHORTWAVE TROUGH WITH WEAK WAA AND PVA ALONG WITH 850 MB
FRONTOGENESIS IS THE CATALYST FOR THE PCPN. MINOR SNOW ACCUM IS
OCCURRING AT LEAST ON GRASSY SURFACES OVER SOUTH CENTRAL WI AND
EXPECT THE SAME AS IT MOVES EWD. A MUCH STRONGER SHORTWAVE TROUGH
WILL THEN DIG SEWD ACROSS WI THIS AFT INTO THE EVE. THE SFC LOW WILL
TRACK SEWD FROM NW WI TO CENTRAL LAKE MI THIS MORNING AND INTO LOWER
MI DURING THE AFT. THE PVA AND COLD AIR ALOFT WILL CONTRIBUTE TO SCT
SNOW SHOWERS AS FCST SOUNDINGS DO INDICATED SFC BASED CAPES. A MORE
ORGANIZED AREA OF SNOW WILL THEN OCCUR ALONG THE TRAILING COLD FRONT
OVER ERN WI FOR THE LATE AFT AND EVE HOURS. TOTAL SNOW ACCUMS TODAY
AND TNT WILL RANGE FROM 1-3 INCHES WITH THE HEAVIEST TOTALS OVER
EAST CENTRAL WI. HIGH TEMPS TODAY IN THE MID-UPPER 30S EXPECTED BUT
PCPN TYPE WILL MOSTLY BE SNOW GIVEN THE COLD TEMPS ALOFT ARRIVING
DURING THE DAY.

.SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM

HIGH PRESSURE WILL BRING A RETURN ON SUNSHINE SATURDAY...BUT TEMPS
WILL STRUGGLE INTO THE MID/UPPER 30S MOST PLACES....MAYBE CRACKING
40 IN THE WEST.

WARM ADVECTION AHEAD OF APPROACHING LOW PRESSURE WILL LIKELY
BRING PRECIP BACK INTO THE AREA SATURDAY NIGHT INTO EARLY
SUNDAY...WITH PRECIP CONTINUING INTO EARLY SUNDAY EVENING AS THE
LOW AND COLD FRONT MOVE THROUGH THE REGION. AT THE ONSET OF PRECIP
AFTER MIDNIGHT SAT NIGHT...SHOULD SEE RAIN SOUTHWEST...SNOW
NORTHEAST...AND A MIX OF SLEET AND FREEZING RAIN IN BETWEEN.
OVERNIGHT INTO SUN MORNING...SHOULD SEE SPACIAL VARIATION OF
PRECIP TYPES GENERALLY SLIDE NORTHEASTWARD...WITH ALL RAIN LIKELY
ACROSS THE FORECAST AREA BY MID-MORNING. WOULD NOT BE SURPRISED BY
A CLAP OR TWO OF THUNDER SAT NIGHT INTO SUNDAY...BUT INSTABILITY
IS QUITE LIMITED...SO LEFT OUT FOR NOW.

.MONDAY THOUGH THURSDAY...FORECAST CONFIDENCE...HIGH

HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY INTO
TUESDAY...REMAINING OVER THE GREAT LAKES REGION THROUGH MID-WEEK.
SHOULD SEE A GOOD AMOUNT OF SUNSHINE DURING THIS PERIOD...WITH BELOW
NORMAL TEMPERATURES WARMING BACK TOWARD NORMAL VALUES BY MID WEEK.
IT WILL BE COOLER NEAR LAKE MICHIGAN TUE-THU THOUGH AS WINDS BECOME
ONSHORE AND BRING IN THE COOLER AIRMASS FROM OVER LAKE MICHIGAN.

&&

.AVIATION/12Z TAFS/...CIGS OF 1-3 KFT AND VSBYS OF 1-5SM ARE
EXPECTED WITH THE LGT SNOW THIS MORNING. CIGS WILL RISE BY LATE
MORNING AND AFT TO 4-6 KFT WITHIN A WELL MIXED ATM. VSBY AND CIG
RESTRICTIONS AND GUSTY WINDS ARE EXPECTED WITH THE HEAVIER SNOW
SHOWERS FOR A SHORT TIME. CIGS AND VSBYS WILL LIKELY RETURN TO 1-3
KFT AND 1-3SM IN THE LATE AFT AND EVE OVER ERN WI WITH THE SNOW THAT
WILL OCCUR VIA THE COLD FRONTAL PASSAGE. CIGS WILL LIFT AGAIN AND
CLEAR TOWARD THE LATE EVE OR OVERNIGHT.

&&

.MARINE....A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFT...TNT...AND
SAT AM. BRISK NWLY TO NLY WINDS ARE EXPECTED TO DEVELOP AS LOW
PRESSURE MOVES SEWD ACROSS CENTRAL LAKE MI. THE BRISK NLY WINDS WILL
CONTINUE THROUGH TNT AND BUILD HIGH WAVES BEGINNING EARLY THIS EVE.
THE HIGH WAVES WILL THEN LINGER INTO SAT AM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM NOON TODAY TO NOON CDT SATURDAY FOR
     LMZ644>646.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 AM CDT SATURDAY FOR
     LMZ643.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
SATURDAY THROUGH THURSDAY...DDV
Hazardous weather outlook, Apr 8, 3:25 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 AM CDT FRI APR 8 2016

WIZ046-047-051-052-056>060-062>072-090930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
425 AM CDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW SHOWERS WILL REDUCE VISIBILITY AND POSSIBLY MAKE
FOR SLICK ROADS FROM THIS MORNING INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS FORECAST FOR LATE
SATURDAY NIGHT INTO SUNDAY MORNING AS A WARM FRONT APPROACHES. ICY
ROADWAYS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-090930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
425 AM CDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT
AS BRISK NORTHERLY WINDS AND HIGH WAVES DEVELOP IN THE WAKE OF LOW
PRESSURE AND ITS COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SMALL CRAFT ADVISORY CONTINUES FOR SATURDAY MORNING DUE TO
LINGERING HIGH WAVES.

ANOTHER SMALL CRAFT ADVISORY IS LIKELY FOR LATE SATURDAY NIGHT
AND SUNDAY AS BRISK SOUTHERLY WINDS DEVELOP WITH THE APPROACH OF A
WARM FRONT. THE SOUTH WINDS WILL LIKELY GENERATE HIGH WAVE
HEIGHTS.

WWW.WEATHER.GOV/MKX
MG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter weather. Local standard time, as filed.

Winter Weather, Fond du Lac

When
April 8, 10:00 AM CST to 7:00 PM CST
Where
Fond du Lac forecast zone
Reported by
Trained Spotter
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Sheboygan

When
April 8, 10:00 AM CST to 7:00 PM CST
Where
Sheboygan forecast zone
Reported by
Trained Spotter
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Ozaukee

When
April 8, 5:00 PM CST to 6:45 PM CST
Where
Ozaukee forecast zone
Reported by
Trained Spotter
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Green Lake

When
April 8, 5:45 PM CST to 9:00 PM CST
Where
Green Lake forecast zone
Reported by
Trained Spotter
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-4 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Dodge

When
April 8, 5:45 PM CST to 8:30 PM CST
Where
Dodge forecast zone
Reported by
Trained Spotter
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Washington

When
April 8, 5:45 PM CST to 8:00 PM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Milwaukee

When
April 8, 6:00 PM CST to 8:30 PM CST
Where
Milwaukee forecast zone
Reported by
Trained Spotter
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Columbia

When
April 8, 6:15 PM CST to 9:00 PM CST
Where
Columbia forecast zone
Reported by
Trained Spotter
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Waukesha

When
April 8, 6:15 PM CST to 8:45 PM CST
Where
Waukesha forecast zone
Reported by
Trained Spotter
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Jefferson

When
April 8, 6:45 PM CST to 9:00 PM CST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Racine

When
April 8, 6:45 PM CST to 9:00 PM CST
Where
Racine forecast zone
Reported by
Trained Spotter
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Dane

When
April 8, 6:45 PM CST to 9:00 PM CST
Where
Dane forecast zone
Reported by
Trained Spotter
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation over the eastern half of Dane County. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Kenosha

When
April 8, 7:10 PM CST to 9:30 PM CST
Where
Kenosha forecast zone
Reported by
Trained Spotter
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Walworth

When
April 8, 7:30 PM CST to 9:30 PM CST
Where
Walworth forecast zone
Reported by
Trained Spotter
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

Winter Weather, Rock

When
April 8, 7:45 PM CST to 10:00 PM CST
Where
Rock forecast zone
Reported by
Trained Spotter
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Bursts of heavy snow showers with 1-3 inches of snow accumulation. Gusty north winds and reduced visibilities with the snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2016Every state in 2016This day in weather historyWarnings in Wisconsin, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619044, 619045, 619050, 619043, 619047, 619049, 619057, 619046, 619056, 619055, 619060, 619062, 619061, 619059, 619054.